MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570370
Medical Device Problem Codes Difficult to Remove (1528); Device Stenosis (4066)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired.Block h6: imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf device code a0106 captures the reportable event of stent obstruction within device.Imdrf impact code f2301 captures the additional stent placed stent-in-stent to allow necrosis and remove the stent.Imdrf impact code f23 captures the argon plasma coagulation (apc) done to remove the tissue ingrowth.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary fully covered rmv stent was implanted in the common bile duct to treat a benign stricture during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed six months prior.The patient's anatomy was not tortuous and was not dilated prior to stent placement.Post stent placement, on an unknown date, the stent was attempted to be removed using snare, rat-tooth forceps, and extraction balloon; however, the stent was unable to be removed due to tissue ingrowth on the retrieval loop.Consequently, a 10x80 wallflex biliary stent was placed inside the original stent to allow pressure necrosis and loosen the tissue ingrowth.On july 29, 2024, the patient returned for another stent removal procedure.The stent was attempted to be removed using snare and rat-tooth forceps, but the stent was still unable to be removed.Subsequently, argon plasma coagulation (apc) was done to remove the tissue.Eventually, the stent was able to be removed, and the procedure was completed.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20031833
Report Number3005099803-2024-04037
Device Sequence Number14202693
Product Code PNB
UDI-Device Identifier08714729953180
UDI-Public08714729953180
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570370
Device Catalogue Number56424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Initial Report FDA Received Date08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown